Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 27, 2021, 12:08 PM CDT for Terrell County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 12:08 PM CDT (17:08 UTC)
- Expired
- Jun 27, 2021, 12:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS84 KMAF 271708 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 1208 PM CDT Sun Jun 27 2021 TXZ075-082-271745- Pecos TX-Terrell TX- 1208 PM CDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 1245 PM CDT... At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 26 miles northwest of Terrell County Gas Plant, or 27 miles north of Sanderson, moving east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Pecos and north central Terrell Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3033 10228 3058 10240 3087 10210 3037 10187 TIME...MOT...LOC 1706Z 247DEG 17KT 3052 10226 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 27, 8:50 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 27, 8:50 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
850 AM CDT Sun Jun 27 2021
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE FOR HEAVY RAINFALL...
Issued at 843 AM CDT Sun Jun 27 2021
Have tweaked PoPs around some to reflect current and expected
conditions this morning. Did not adjust QPF but would not be
surprised to see QPF underforecast by an inch or more in isolated
areas as rainfall is starting to take a warm rain/tropical
character. Lastly, adjusted high temperatures some. Flash flooding
remains a concern along I-20 and additional problems with this
will be possible the rest of the morning.
The High Wind Warning for Guadalupe Pass expires it 14Z and we
will let it expire as scheduled. Zone update will be issued
shortly after 14Z/9 am CDT/8 am MDT.
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Sun Jun 27 2021
Current radar shows rain and TS developing west of MAF and should
continue moving over the terminal for at least the next 3 to 4
hours. -SHRA and isold TS are also impacting PEQ and to a lesser
extent CNM. All models shows scattered storms may affect all
terminals through the next 24 hours with few breaks so timing of
these features is extremely difficult, therefore have mentioned
VCTS for now and will amend to TEMPO, prevailing, or remove if
the need to do so becomes more clear.
Hennig
&&
.SHORT TERM...
(Today through Monday afternoon)
Issued at 242 AM CDT Sun Jun 27 2021
Radar estimates show widespread rainfall amounts of up to 2 inches
of rain fell along and north of I-20 yesterday with isolated
pockets of 3-4 inches. Models continue to show more rain is
expected the next several days and with PWAT values above the 90th
percentile there should be some prolific rain producers. Therefore
have issued a Flash Flood Watch for the next 24 hours for those
areas most likely to receive rainfall and will expand or extend it
as needed. There is some potential for strong winds associated
with these storms but the main threat will be heavy rain leading
to flooding concerns. There is a cold front somewhere in the
area whose presence is masked by numerous outflow boundaries
present from recent convection. The front will probably not be of
much consequence anyway since mesoscale processes will likely
dominate convective development as well as surface temperatures
that will be well below normal.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 242 AM CDT Sun Jun 27 2021
The upper level trough causing this rainfall will gradually get
pushed off to the north as high pressure over the southeastern
U.S. begins building back west. This will increase subsidence and
decrease rain chances some beginning on Wednesday. Rain chances
will not completely vanish however as low pressure over the upper
Midwest prevents the ridge from becoming too strong. In addition,
northwesterly flow around the western side of the low and abundant
low level moisture from recent rainfall should provide enough
instability for scattered showers and thunderstorms to form.
Temperatures will increase toward the end of the week approaching
seasonal norms by Friday. Some models are showing another cold
front may move into West Texas cooling temperatures a few degrees
next weekend. Stayed close to NBM guidance which shows slight
cooling but is not overly aggressive.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 81 68 82 67 / 60 60 70 60
Carlsbad 79 66 77 65 / 70 70 90 80
Dryden 90 71 89 69 / 20 30 30 50
Fort Stockton 81 68 86 66 / 60 40 60 60
Guadalupe Pass 73 59 72 61 / 70 60 90 70
Hobbs 75 65 76 64 / 70 70 80 70
Marfa 78 62 80 59 / 80 60 70 50
Midland Intl Airport 81 68 82 67 / 60 60 70 70
Odessa 80 68 82 67 / 60 60 70 70
Wink 82 69 85 68 / 70 60 80 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Monday morning for Andrews-Borden-
Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-
Presidio Valley-Reeves County Plains-Scurry-Van Horn and
Highway 54 Corridor-Ward-Winkler.
High Wind Warning until 8 AM MDT this morning for Guadalupe and
Delaware Mountains.
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
&&
SHORT TERM...70
LONG TERM....89
AVIATION...70Hazardous weather outlook, Jun 27, 5:35 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 535 AM CDT Sun Jun 27 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-281045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 535 AM CDT Sun Jun 27 2021 /435 AM MDT Sun Jun 27 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms producing heavy rain and flash flooding are expected today and tonight from the Permian Basin, to southeastern New Mexico, to the Davis Mountains. A Flash Flood Watch is in effect. A High Wind Warning remains in effect for Guadalupe Pass until 8 AM MDT. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms producing heavy rain may result in flash flooding the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 27, 7:22 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
722 AM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD MIDLAND 32.00N 102.08W
06/27/2021 MIDLAND TX LAW ENFORCEMENT
NUMEROUS HIGH WATER RESCUES REPORTED ACROSS THE CITY OF
MIDLAND INCLUDING A VEHICLE ENGULFED IN FLOOD WATERS AT
FM 1788 AND INTERSTATE 20.
&&
MATT.SALERNOLocal storm report, Jun 27, 7:24 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
724 AM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD BIG SPRING 32.25N 101.48W
06/27/2021 Howard TX LAW ENFORCEMENT
NUMEROUS HIGH WATER RESCUES WERE REPORTED ACROSS HOWARD
COUNTY INCLUDING IN THE CITY OF BIG SPRING.
&&
MATT.SALERNOLocal storm report, Jun 27, 8:02 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
802 AM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 2 WSW MONAHANS 31.59N 102.92W
06/26/2021 Ward TX PUBLIC
VIDEO OF MULTIPLE R.V. TRAILERS OVERTURNED DUE TO
POSSIBLE STRAIGHT LINE WINDS. TIME ESTIMATED BASED ON
RADAR.
&&
MATT.SALERNOLocal storm report, Jun 27, 9:43 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
943 AM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 3 S MONAHANS 31.56N 102.89W
06/27/2021 Ward TX LAW ENFORCEMENT
FLOODING REPORTED BY LAW ENFORCEMENT ON 45TH AND LOOP
ROAD. POWER POLES LAYING ON GROUND WERE REPORTED TO BE
FLOATING NEAR THE ROADWAY.
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 27, 9:56 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
956 AM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HEAVY RAIN 5 ENE ODESSA 31.88N 102.29W
06/27/2021 M3.94 INCH Ector TX NWS EMPLOYEE
HEAVY RAIN REPORTED IN ODESSA, 12 HOUR RAINFALL TOTAL.
&&
MATTHEW.D.JOHNSONSpecial weather statement, Jun 27, 12:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1208 PM CDT Sun Jun 27 2021 TXZ075-082-271745- Pecos TX-Terrell TX- 1208 PM CDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 1245 PM CDT... At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 26 miles northwest of Terrell County Gas Plant, or 27 miles north of Sanderson, moving east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Pecos and north central Terrell Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3033 10228 3058 10240 3087 10210 3037 10187 TIME...MOT...LOC 1706Z 247DEG 17KT 3052 10226 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:03 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Jun 26, 7:10 PM CDT | Special Weather Statement | MAF | Yoakum | 50 min |
| Jun 26, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 60 min |
| Jun 26, 7:36 PM CDT | Tornado Warning | MAF | Dawson | 24 min |
| Jun 26, 7:38 PM CDT | Special Weather Statement | MAF | Crane | 67 min |
| Jun 26, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 29 min |
| Jun 26, 7:47 PM CDT | Special Weather Statement | MAF | Mitchell | 58 min |
| Jun 26, 8:02 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Jun 26, 8:04 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 3 hr |
| Jun 26, 8:06 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Jun 26, 8:25 PM CDT | Special Weather Statement | MAF | Ward | 65 min |
| Jun 26, 8:33 PM CDT | Areal Flood Advisory | MAF | Ector, Ward, Winkler | 3 hr |
| Jun 26, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 54 min |
| Jun 26, 8:38 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 3 hr |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 3 min |
| Jun 26, 9:02 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| Jun 26, 9:13 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 26, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Jun 26, 9:17 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jun 26, 9:21 PM CDT | Special Weather Statement | MAF | Winkler | 54 min |
| Jun 26, 9:27 PM CDT | Areal Flood Advisory | MAF | Scurry | 2 hr |
| Jun 26, 9:32 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Jun 26, 9:32 PM CDT | Special Weather Statement | MAF | Crane | 58 min |
| Jun 26, 10:58 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
| Jun 26, 11:45 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 3 hr |
| Jun 27, 12:12 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 27, 2:32 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Brewster, Culberson, Dawson, Ector and 12 more | 4 days |
| Jun 27, 4:05 AM CDT | Flash Flood Warning | MAF | Ector, Glasscock, Martin, Midland | 115 min |
| Jun 27, 4:19 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Martin | 2 hr |
| Jun 27, 5:24 AM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 111 min |
| Jun 27, 5:46 AM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Jun 27, 5:56 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Glasscock, Martin, Midland, Upton | 3 hr |
| Jun 27, 6:13 AM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 2 hr |
| Jun 27, 6:16 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 119 min |
| Jun 27, 7:35 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Loving, Reeves, Ward, Winkler | 3 hr |
| Jun 27, 7:44 AM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| Jun 27, 7:49 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Reeves, Ward | 3 hr |
| Jun 27, 8:45 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Glasscock, Martin, Midland, Upton | 4 hr |
| Jun 27, 10:18 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| Jun 27, 10:38 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 27, 12:44 PM CDT | Areal Flood Advisory | MAF | Ector, Martin, Midland | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.